Variational methods for nonlinear perturbations of singular -Laplacians

  • Cristian Bereanu

    Romanian Academy, Bucharest, Romania
  • Petru Jebelean

    West University of Timisoara, Romania
  • Jean Mawhin

    Université Catholique de Louvain, Belgium


Motivated by the existence of radial solutions to the Neumann problem involving the mean extrinsic curvature operator in Minkowski space

where , and is continuous, we study the more general problem

where is an increasing homeomorphism with and the continuous function is of class on . The associated functional in the space of continuous functions over is the sum of a convex lower semicontinuous functional and of a functional of class . Using the critical point theory of Szulkin, we obtain various existence and multiplicity results for several classes of nonlinearities. We also discuss the case of the periodic problem.

Cite this article

Cristian Bereanu, Petru Jebelean, Jean Mawhin, Variational methods for nonlinear perturbations of singular -Laplacians. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 22 (2011), no. 1, pp. 89–111

DOI 10.4171/RLM/589